Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Edurant???
Oct 1, 2011

I have been on meds for 4 years (Sustiva+Epzicom), VL undet...and cd4 over 1000. During my recent visit to my doc I told him that I had lost energy and had not been sleeping well...He recomended that I switch to Epzicom+Edurant as Edurant does not affect sleep as much. I have been reading though that Edurant is for 1st timers(treatment wise) Am I taking a risk??

Thanks

Response from Dr. Young

Hello and thanks for posting.

Assuming that you and your doctor have considered and eliminated other potential causes of loss of energy and insomnia (there are many), then it would be reasonable to consider that the efavirenz (Sustiva, Stocrin) might be the culprit.

You're correct that rilpivirine (Edurant) is not associated with significant sleep problems and a switch to this from efavirenz might help. Rilpvirine is now named as an alternative first-line agent by the US treatment guidelines. If you've not had previous evidence of HIV drug resistance or treatment failure, then you're still a "first-line" treatment patient in my opinion (though the FDA can be a bit murky about this).

Risk? Anytime one switches to a new medication, there is the potential for new side effects. It's a decision that balances the potential risk with potential benefit. Worse case, if you're the unusual patient who has a new side effect, you could always switch back to the efavirenz.

Hope that helps. Let us all know how things turn out.

Be well, BY



Previous
Generic HIV Drugs
Next
HIV positive for 7 months with treatment.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement